Alert archive / Wisconsin / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Sep 9, 2014, 11:06 AM CDT for 20 counties in Wisconsin. It took effect at Sep 10, 2014, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 11:06 AM CDT (16:06 UTC)
- In effect from
- Sep 10, 2014, 1:00 AM CDT
- Expired
- Sep 10, 2014, 8:33 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WGUS63 KMKX 091606 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1106 AM CDT TUE SEP 9 2014 ...HEAVY RAINS EXPECTED LATER TONIGHT THROUGH WEDNESDAY MORNING... .A VERY STRONG STRONG STORM SYSTEM WILL MOVE ACROSS WISCONSIN TONIGHT AND WEDNESDAY MORNING BRINGING THE POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. WIDESPREAD RAIN AMOUNTS OF 1 TO 3 INCHES IS FORECAST. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH SOME STORMS HAVING HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AT TIMES. WITH THIS HEAVY RAIN COMING IN THE NIGHT TIME HOURS...MOTORISTS WITH TRAVEL PLANS TONIGHT INTO EARLY WEDNESDAY MORNING ARE URGED TO STAY ALERT OF THE LATEST WEATHER CONDITIONS. VISIBILITY WILL BE VERY LOW IN THE HEAVIEST DOWNPOURS AND WILL MAKE DRIVING DIFFICULT. THERE REMAINS SOME UNCERTAINTY WITH WHERE THE HEAVIEST RAIN WILL FALL...BUT CONFIDENCE IS FAIRLY HIGH THAT THE MAIN TIME FRAME OF CONCERN IS FROM AFTER MIDNIGHT THROUGH WEDNESDAY MORNING...INCLUDING THE MORNING COMMUTE. WIZ046-047-051-052-056>060-062>072-100015- /O.NEW.KMKX.FF.A.0003.140910T0600Z-140910T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1106 AM CDT TUE SEP 9 2014 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE... GREEN...GREEN LAKE...IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA... MILWAUKEE...OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. * FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON * HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS POSSIBLE AT TIMES AFTER MIDNIGHT THROUGH WEDNESDAY MORNING. WIDESPREAD STORM TOTAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS IN AREAS WHERE THE THUNDERSTORMS TRAIN OVER THE SAME LOCATIONS OVER A LONGER PERIOD AND STORMS WITH HIGHER PER HOUR RAINFALL RATES. * ANYONE WITH TRAVEL PLANS LATER TONIGHT INTO WEDNESDAY MORNING WILL WANT TO STAY ALERT TO THE LATEST WEATHER CONDITIONS AS ROADS MAY BE WASHED OUT OR HAVE MOVING WATER OVER THEM. VISIBILITY WILL ALSO LIKELY BE VERY LOW FROM THE HEAVY RAINFALL RATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ COLLAR
4 follow-up statements
054 WGUS63 KMKX 100249 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 949 PM CDT TUE SEP 9 2014 ...HEAVY RAINS EXPECTED LATER TONIGHT THROUGH WEDNESDAY MORNING... .A VERY STRONG STRONG STORM SYSTEM WILL MOVE ACROSS WISCONSIN OVERNIGHT AND WEDNESDAY MORNING...BRINGING THE POTENTIAL FOR HEAVY RAINS AND FLASH FLOODING. WIDESPREAD RAIN AMOUNTS OF 1 TO 3 INCHES IS FORECAST. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH SOME STORMS HAVING HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AT TIMES. WITH THIS HEAVY RAIN COMING IN THE NIGHT TIME HOURS... MOTORISTS WITH TRAVEL PLANS OVERNIGHT INTO EARLY WEDNESDAY MORNING ARE URGED TO STAY ALERT OF THE LATEST WEATHER CONDITIONS. VISIBILITY WILL BE VERY LOW IN THE HEAVIEST DOWNPOURS AND WILL MAKE DRIVING DIFFICULT. THERE REMAINS SOME UNCERTAINTY WITH WHERE THE HEAVIEST RAIN WILL FALL...BUT CONFIDENCE IS FAIRLY HIGH THAT THE MAIN TIME FRAME OF CONCERN IS FROM AFTER MIDNIGHT THROUGH MID-MORNING WEDNESDAY...INCLUDING THE MORNING COMMUTE. WIZ046-047-051-052-056>060-062>072-101100- /O.CON.KMKX.FF.A.0003.140910T0600Z-140910T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 949 PM CDT TUE SEP 9 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...FOND DU LAC AND SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...COLUMBIA...DANE...GREEN...GREEN LAKE... IOWA...LAFAYETTE...MARQUETTE...ROCK AND SAUK. IN SOUTHEAST WISCONSIN...DODGE...JEFFERSON...KENOSHA...MILWAUKEE... OZAUKEE...RACINE...WALWORTH...WASHINGTON AND WAUKESHA. * FROM 1 AM CDT WEDNESDAY THROUGH WEDNESDAY AFTERNOON * HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS POSSIBLE AT TIMES AFTER MIDNIGHT THROUGH WEDNESDAY MORNING. WIDESPREAD STORM TOTAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY HIGHER AMOUNTS IN AREAS WHERE THE THUNDERSTORMS TRAIN OVER THE SAME LOCATIONS OVER A LONGER PERIOD...AND STORMS WITH HIGHER PER HOUR RAINFALL RATES. * ANYONE WITH TRAVEL PLANS OVERNIGHT INTO WEDNESDAY MORNING WILL WANT TO STAY ALERT TO THE LATEST WEATHER CONDITIONS AS ROADS MAY BE WASHED OUT OR HAVE MOVING WATER OVER THEM. VISIBILITY WILL ALSO LIKELY BE VERY LOW FROM THE HEAVY RAINFALL RATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ REM
513 WGUS63 KMKX 100838 FFAMKX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 338 AM CDT WED SEP 10 2014 ...RAINS EXPECTED THROUGH THE MORNING... .A VERY STRONG STRONG STORM SYSTEM WILL MOVE ACROSS WISCONSIN THIS MORNING...BRINGING THE POTENTIAL FOR HEAVY RAINS AND MAINLY URBAN FLOODING. WIDESPREAD RAIN AMOUNTS OF 1 TO 2 INCHES IS FORECAST. WITH THIS RAIN COMING DURING THE MORNING COMMUTE. SOME ROADS MAY BECOME FLOODED. WIZ046-047-051-056>058-062-063-067-100945- /O.CAN.KMKX.FF.A.0003.000000T0000Z-140910T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-IOWA-DANE- LAFAYETTE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...DODGEVILLE... MADISON...DARLINGTON 338 AM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN HAS BEEN CANCELLED. THE HEAVIEST RAIN SHOULD FALL SOUTH AND EAST OF THE AREA. $$ WIZ052-059-060-064>066-068>072-101645- /O.EXT.KMKX.FF.A.0003.000000T0000Z-140910T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHEBOYGAN-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-GREEN- ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 338 AM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL WISCONSIN...SHEBOYGAN. IN SOUTH CENTRAL WISCONSIN...GREEN AND ROCK. IN SOUTHEAST WISCONSIN... JEFFERSON...KENOSHA...MILWAUKEE...OZAUKEE...RACINE... WALWORTH...WASHINGTON AND WAUKESHA. * UNTIL NOON CDT TODAY * HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS POSSIBLE THROUGH THIS MORNING. * STAY ALERT TO THE LATEST WEATHER CONDITIONS AS SOME ROADS MAY BECOME FLOODED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HENTZ
019 WGUS63 KMKX 101223 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 723 AM CDT WED SEP 10 2014 ...RAINS EXPECTED THROUGH THE MORNING... .A VERY STRONG STRONG STORM SYSTEM WILL MOVE ACROSS WISCONSIN THIS MORNING...BRINGING THE POTENTIAL FOR HEAVY RAINS AND MAINLY URBAN FLOODING. WIDESPREAD RAIN AMOUNTS OF 1 TO 2 INCHES IS FORECAST. WITH THIS RAIN COMING DURING THE MORNING COMMUTE. SOME ROADS MAY BECOME FLOODED. WIZ052-059-060-064-065-068-069-101330- /O.CAN.KMKX.FF.A.0003.000000T0000Z-140910T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHEBOYGAN-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-GREEN-ROCK- INCLUDING THE CITIES OF...SHEBOYGAN...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MONROE...JANESVILLE...BELOIT 723 AM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL WISCONSIN... SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN HAS BEEN CANCELLED. $$ WIZ066-070>072-101700- /O.CON.KMKX.FF.A.0003.000000T0000Z-140910T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...ELKHORN...LAKE GENEVA... RACINE...KENOSHA 723 AM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WISCONSIN...INCLUDING THE FOLLOWING AREAS...KENOSHA...MILWAUKEE...RACINE AND WALWORTH. * UNTIL NOON CDT TODAY * HEAVY RAINFALL RATES OF 1 TO UP TO 2 INCHES PER HOUR IS POSSIBLE THROUGH THIS MORNING. * STAY ALERT TO THE LATEST WEATHER CONDITIONS AS SOME ROADS MAY BECOME FLOODED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HENTZ
367 WGUS63 KMKX 101333 FFAMKX FLOOD WATCH NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 833 AM CDT WED SEP 10 2014 ...RAINFALL WILL REMAIN LIGHT THIS MORNING... .ADDITIONAL RAINFALL OVER SOUTHEAST WISCONSIN WILL REMAIN LIGHT THE REMAINDER OF THE MORNING. MOST LOCATIONS WILL RECEIVE BETWEEN ONE HUNDREDTH AND TWO TENTHS OF AN INCH. MOST AREAS RECEIVED BETWEEN ONE AND FOUR TENTHS OF AN INCH OVERNIGHT. HENCE THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING HAS ENDED. THE FLASH FLOOD WATCH FOR MILWAUKEE...WALWORTH...RACINE AND KENOSHA COUNTIES HAS BEEN CANCELLED. WIZ066-070>072-101445- /O.CAN.KMKX.FF.A.0003.000000T0000Z-140910T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...ELKHORN...LAKE GENEVA... RACINE...KENOSHA 833 AM CDT WED SEP 10 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST WISCONSIN HAS BEEN CANCELLED. ADDITIONAL RAINFALL WILL REMAIN LIGHT THIS MORNING...ENDING THE THREAT FOR FLASH FLOODING. $$ MBK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 9, 3:57 AM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Sep 9, 3:57 AM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 AM CDT TUE SEP 9 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
THE UPPER TROUGH OVER THE WESTERN U.S. WILL MOVE INTO THE
NORTHERN AND CENTRAL ROCKIES THIS AFTERNOON AND INTO THE NORTHERN
AND CENTRAL PLAINS TONIGHT. A 100 KNOT 250 MB JET ALREADY EXTENDS
ACROSS NEVADA AND INTO THE CENTRAL PLAINS.
ONE INITIAL JET MAX OF 85 KNOTS MOVES ACROSS SOUTHERN WISCONSIN
TODAY...WHILE THE STRONGER JET MAX IS OVER NEBRASKA LATE TONIGHT
WITH SOUTHERN WISCONSIN IN THE EXIT REGION. WEAK TO MODERATE UPPER
DIVERGENCE MOVES ACROSS SOUTHERN WISCONSIN WITH THE FIRST JET
MAX...THEN STRONG DIVERGENCE MOVES INTO SOUTHERN WISCONSIN DURING
THE EARLY MORNING HOURS WEDNESDAY.
700 MB WARM AIR ADVECTION TODAY BECOMES QUITE STRONG TONIGHT...AS
A LOW STARTS TO INTENSIFY. THE 700 MB SOUTH WINDS INCREASE TO 25
KNOTS THIS EVENING...AND TO 50 KNOTS EARLY WEDNESDAY MORNING WITH
STRONG MOISTURE CONVERGENCE. 850 MB LAYER IS SIMILAR WITH A 55
KNOT 850 MB JET PUSHING INTO SOUTHERN WISCONSIN DURING THE EARLY
MORNING HOURS.
THIS RESULTS IN STRONG 700 MB UPWARD MOTION DURING THE EARLY
MORNING HOURS. WITH THE STRONG CYCLOGENESIS THE ATMOSPHERE BECOMES
SATURATED WITH MODELS MAINLY MOIST ADIABATIC RESULTING IN LOW
CAPE. HOWEVER STRONG WINDS/SHEAR PRESENT SO SEVERE THREAT WOULD BE
WINDS...MAINLY OVER SOUTH CENTRAL WISCONSIN WHERE SPC HAS A SLIGHT
RISK OF SEVERE.
MAIN CONCERN WILL BE HEAVY RAINFALL. PRECIPITABLE WATER VALUES
RISE TO AROUND 2.20 INCHES ALONG THE ILLINOIS BORDER BY 7 AM CDT
WEDNESDAY...TO ALMOST 2 INCHES NORTH TOWARD THE DELLS/FOND DU LAC
AND SHEBOYGAN.
MOST MODELS ARE SHOWING 1.50 TO 2.00 INCHES OF RAINFALL FOR SOUTH
CENTRAL WISCONSIN...WITH THE HEAVY RAINS JUST BEGINNING LATE OVER
THE FAR SOUTHEAST. HOWEVER WITH THE FAIRLY QUICK PROGRESSION OF
THE STRONG DYNAMICS...EXPECT THE MAIN FLOODING CONCERNS EARLY
WEDNESDAY MORNING TO BE URBAN AND LOW LAND FLOODING IN SOUTH
CENTRAL WISCONSIN.
FLASH FLOOD VALUES ARE FAIRLY HIGH WITH 3 HOUR FLASH FLOOD VALUES
AROUND 2.50 INCHES AND 6 HOUR TOTALS NEAR 3.00 INCHES. OF
COURSE...URBAN AREAS WILL BE LESS. THE WPC SLIGHT RISK OF
EXCESSIVE RAINFALL DURING THIS TIME FRAME EXTENDS INTO AREAS
SOUTHWEST OF MADISON...MAINLY TOWARD THE ILLINOIS BORDER.
.SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST
CONFIDENCE IS HIGH.
SHORT TERM MODELS CONTINUE SHOW SURFACE LOW UNDERGOING
CYCLOGENESIS AS IT SHIFTS FROM NORTHEAST IOWA INTO NORTHERN LOWER
MICHIGAN ON WEDNESDAY. STRONG UPWARD VERTICAL MOTION CONTINUES
INTO THE MORNING HOURS WEDNESDAY...PER AREA FORECAST SOUNDINGS
FROM NAM/GFS.
ELEVATED CAPE IS MODEST WITH MOIST ADIABATIC LAPSE RATES...WITH
VERY STRONG VERTICAL WIND SHEAR. COULD STILL SEE GUSTY WINDS WITH
STRONGER STORMS IN THE MORNING HOURS...AS STRONG LOW LEVEL WINDS
COULD BE TRANSFERRED TO THE SURFACE WITH STORMS.
MAINTAINED HEAVY RAINFALL WORDING IN FORECAST 12Z TO 15Z
WEDNESDAY...AS PRECIPITABLE WATER VALUES REMAIN AROUND 2 INCHES
ACROSS THE AREA WITH STRONG UPWARD VERTICAL MOTION. ANOTHER 1/2 TO
1 INCH OF RAINFALL IS POSSIBLE WEDNESDAY MORNING...HIGHEST IN THE
EAST. AS STATED EARLIER...MAINLY URBAN AND LOWLAND FLOODING RISK
GIVEN QUICK PROGRESSION OF STORMS. WPC KEEPS AREA OUT OF EXCESSIVE
RAINFALL OUTLOOK ON WEDNESDAY.
STRONG 850 MB LOW LEVEL JET NOSE OVER THE AREA AT 12Z WEDNESDAY
SHIFTS NORTHEAST BY 18Z WEDNESDAY...TAKING THE BEST UPWARD
VERTICAL MOTION OUT OF THE AREA BY THE AFTERNOON. KEPT POPS FOR
SHOWERS GOING IN AFTERNOON...WITH 500 MB VORTICITY MAXIMUM MOVING
INTO THE AREA LATER IN THE DAY. KEPT LIKELY POPS AND CHANCES FOR
THUNDER IN THE FAR SOUTHEAST...NEAR BEST LOW LEVEL FRONTOGENESIS
RESPONSE WITH PASSING COLD FRONT.
FAR SOUTHEAST COUNTIES REMAIN IN SPC DAY 2 SLIGHT RISK FOR SEVERE
STORMS...AS COLD FRONT MOVES THROUGH THAT AREA LATER IN THE
AFTERNOON. FEEL THE BEST CHANCES FOR SEVERE STORMS WILL REMAIN TO
THE SOUTH AND EAST OF THE AREA...WHERE BETTER INSTABILITY WILL
RESIDE. STRONG DEEP LAYER SHEAR WILL REMAIN WEDNESDAY
AFTERNOON...SO CANNOT RULE OUT SEVERE TOTALLY.
STRONG COLD AIR ADVECTION...WITH BRISK NORTHWEST WINDS...WILL
BRING MUCH COOLER AND DRIER AIR INTO THE REGION BY WEDNESDAY NIGHT
INTO THURSDAY. THIS WILL QUICKLY DRY THINGS OUT ACROSS THE AREA.
DRY CONDITIONS WILL THEN LINGER THURSDAY AND THURSDAY NIGHT...WITH
COOL TEMPERATURES CONTINUING. HIGHS WILL STRUGGLE TO REACH 60 ON
THURSDAY...WITH LOWS IN THE LOWER TO MID 40S INLAND THURSDAY
NIGHT.
.LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE IS HIGH.
ECMWF/GFS IN AGREEMENT WITH BRINGING A STRONG 500 MB SHORTWAVE
TROUGH EAST THROUGH THE AREA LATER FRIDAY INTO FRIDAY NIGHT. AREA
FORECAST SOUNDINGS FROM GFS SHOWING DEEP LAYER SATURATION DURING
THIS PERIOD...WHICH RESULTS IN CHANCES FOR SHOWERS ACROSS THE
AREA.
HIGH PRESSURE THEN BRINGS QUIET WEATHER FOR SATURDAY INTO SUNDAY
NIGHT...WITH COOL TEMPERATURES LINGERING ACROSS THE AREA.
GFS/ECMWF THEN DISAGREE WITH TIMING ON NEXT SYSTEM FOR EARLY NEXT
WEEK. USED CONSENSUS MODEL BLENDED POPS AND TEMPERATURES FOR
MONDAY.
&&
.AVIATION/12Z TAFS/...
CLOUDS WILL INCREASE AND CIGS LOWER TODAY...AHEAD OF DEVELOPING
LOW PRESSURE EXITING THE COLORADO HIGH PLAINS AND INTO THE
IOWA/MINNESOTA AREA DURING THE EARLY MORNING HOURS. THE LOW THEN
BEGINS TO RAPIDLY INTENSIFY.
SOME PATCHY MVFR/IFR FOG...MAINLY IN LOW AREAS UNTIL JUST AFTER
SUNRISE. THEN MAINLY VFR CIGS/VSBYS TODAY...ALTHOUGH SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY OVER SOUTH
CENTRAL WISCONSIN TODAY. CIGS/VSBYS WILL BECOME IFR LATE
TONIGHT...AS HEAVY RAIN AND THUNDERSTORMS MOVE ACROSS SOUTHERN
WISCONSIN.
SOME LOW LEVEL WIND SHEAR CONCERNS...AS THE LOW LEVEL JET OF 55
KNOTS PUSHES INTO SOUTHERN WISCONSIN TONIGHT.
&&
.MARINE...
WINDS/WAVES WILL LIKELY REACH SMALL CRAFT ADVISORY CONDITIONS
LATE TONIGHT...AND APPROACH GALE WARNING CRITERIA ON WEDNESDAY AND
WEDNESDAY EVENING...AS AN UNUSUALLY STRONG EARLY SEASON LOW
INTENSIFIES OVER WISCONSIN WEDNESDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO NOON CDT THURSDAY
FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
WEDNESDAY THROUGH MONDAY...WOODHazardous weather outlook, Sep 9, 9:00 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 AM CDT TUE SEP 9 2014 WIZ046-047-051-052-056>060-062>072-100915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 900 AM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...MAINLY OVER SOUTH CENTRAL WISCONSIN. THUNDERSTORMS WILL THEN MOVE ACROSS THE AREA TONIGHT. THE STORMS WILL PRODUCE HEAVY RAINFALL AS LOW PRESSURE EXITS THE CENTRAL PLAINS AND STRENGTHENS OVER NORTHERN IOWA. SOME URBAN AND LOW LAND FLOODING IS LIKELY OVER PORTIONS OF SOUTH CENTRAL WISCONSIN LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTH CENTRAL WISCONSIN LATE TONIGHT WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WITH HEAVY RAINFALL AND POSSIBLE URBAN AND LOW LAND FLOODING ARE EXPECTED WEDNESDAY MORNING...AS AN UNUSUALLY STRONG LOW FOR THIS TIME OF THE YEAR CONTINUES TO INTENSIFY AS IT MOVES ACROSS WISCONSIN. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY MORNING SOUTH OF A LINE FROM MILWAUKEE TO LAKE GENEVA. DAMAGING WINDS WOULD BE THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO WEDNESDAY MORNING. LMZ643>646-100915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 AM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THEN THUNDERSTORMS ARE EXPECTED LATE TONIGHT. SOUTH WINDS AHEAD OF AN APPROACHING LOW FROM THE CENTRAL PLAINS SHOULD REACH SMALL CRAFT ADVISORY CONDITIONS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNUSUALLY STRONG LOW WILL INTENSIFY AS IT MOVES ACROSS WISCONSIN BEFORE MOVING INTO THE LAKE HURON REGION WEDNESDAY EVENING. THUNDERSTORMS ARE EXPECTED WEDNESDAY MORNING WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH. HIGH WINDS WOULD BE THE MAIN HAZARD. STRONG NORTHWEST WINDS THAT COULD APPROACH GALE CRITERIA...ARE THEN EXPECTED BEHIND A COLD FRONT WEDNESDAY AND WEDNESDAY NIGHT. THE STRONG WINDS WILL DIMINISH LATER THURSDAY AFTERNOON. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 4:35 AM CDT | Small Craft Advisory | MKX | 62 hr | |
| Sep 9, 6:58 PM CDT | Marine Dense Fog Advisory | MKX | 18 hr |
Nearby
Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.